Florida, 2003Funnel Cloud in Florida, April 25, 2003
April 25, 2003 · NWS JAX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 25, 1:30 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 25, 1:30 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI APR 25 2003
...SHORT TERM...
STRONG TO SEVERE THUNDERSTORMS ONGOING AT THIS HOUR AS LINE
PROGRESSES THROUGH THE WEST CENTRAL PORTION OF THE CWA. SPLIT JET
STRUCTURE RESPONSIBLE FOR A GOOD PORTION OF THE CONVECTION AS UPPER
DIVERGENCE IS MAXIMIZED OVER NORTH FLORIDA AND SOUTH GEORGIA.
INSTABILITY INCREASING IN THE WARM SECTOR...EVIDENCED BY MARKED
INCREASE IN CONVECTION AHEAD OF THE LINE WHERE A FEW CELLS HAVE
ALREADY GONE SEVERE. LOW LEVEL JET CERTAINLY HAVING AN IMPACT ON
GULF COAST STORMS AS BOW STRUCTURE IS MOVING LARGELY SOUTHEAST.
THIS WOULD FAVOR MESO-ETA SOLUTION OF A SPLIT IN ACTIVITY OVER THE
EASTERN PORTION OF THE CWA. HOWEVER...850 WINDS INCREASING ALONG
WITH INCREASING INSTABILITY ALONG THE COAST SHOULD FAVOR ADDITIONAL
COASTAL DEVELOPMENT THROUGH LATE THIS AFTERNOON.
...TONIGHT...
MODELS ARE IN RELATIVELY GOOD AGREEMENT DESPITE COMPLEX PATTERN FOR
TONIGHT. WILL MAINTAIN HIGH POPS FOR THE EVENING PERIOD OVER THE
FLORIDA PORTION AND WILL BASE GEORGIA FORECAST ON RADAR TRENDS AT
ISSUANCE TIME. A GENERAL DECREASE IN ACTIVITY IS EXPECTED OVERNIGHT
TONIGHT AS MAIN SQUALL LINE SHIFTS EAST OVER THE ATLANTIC. DEEP
LAYER MOISTURE SUBSIDES...ESPECIALLY OVER GEORGIA PORTION...BUT
ENOUGH LOW LEVEL MOISTURE REMAINS TO MAINTAIN SMALL POP MENTION
OVERNIGHT. THIS IS FURTHER SUPPORTED BY ANOTHER IN A SERIES OF
ENERGY SPOKES ROTATING AROUND MAIN UPPER LOW OVER THE TENNESSEE
VALLEY.
...SATURDAY...
MOST OF GEORGIA WILL BE PRECIP FREE FOR SATURDAY AS TROUGH AXIS
SHIFTS EAST OF THE AREA. STILL COULD SEE SOME MAINLY MORNING SHOWERS
AND THUNDERSTORMS OVER THE SOUTHERN CWA AS CAPES ABOVE 1500 ARE
MAINTAINED THROUGH 18Z. PWATS BY THIS TIME WILL HAVE DROPPED TO
AROUND AN INCH AND A QUARTER LIMITING COVERAGE TO LOW END SCATTERED
AT BEST. WITH SOUTHWEST WINDS CONTINUING THROUGH MUCH OF THE DAY...
LOCATIONS FROM JAX SOUTHWARD WILL HAVE THE MERCURY CLIMB INTO THE
LOW TO MID 80S DESPITE CLOUD COVER. WILL HAVE TO WATCH CAREFULLY
AREAS FROM MARION TO PUTNAM TO FLAGLER WHERE WARM TEMPS WILL HAVE A
CHANCE TO INTERACT WITH RESIDUAL LOW LEVEL MOISTURE AND UPPER
ENERGY.
...EXTENDED...
GENERALLY DRY CONDITIONS EXPECTED THROUGH THE FIRST PART OF THE WORK
WEEK. WILL HAVE TO WATCH FOR POTENTIAL COASTAL SHOWERS ACTIVITY TO
THE SOUTH STARTING ON MONDAY BUT WILL LEAVE A DRY FORECAST FOR NOW.
AS HIGH SHIFTS TO THE EAST INTO THE ATLANTIC...WINDS VEER TO THE
SOUTH AS TEMPERATURES WARM INTO THE MID 80S. CLOUD COVER MAY DAMPEN
HIGHS A BIT...BUT SOUTHWEST FLOW BY THURSDAY SHOULD PRODUCE WARM
AND MUGGY CONDITIONS FOR ALL BUT THE IMMEDIATE COAST. WITH THE
INCREASING MOISTURE WILL BE THE CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS WITH THE EASTERN SIDE OF THE PENINSULA FAVORED UNDER
SOUTHWEST FLOW.
...MARINE...
WINDS CONSISTENTLY ABOVE FLAG CRITERIA TONIGHT IN ALL MODELS. WILL
MAINTAIN SCA FOR BOTH LEGS OVERNIGHT TONIGHT. WINDS GRADUALLY
DECREASE THROUGH THE AFTERNOON ON SATURDAY BUT AT LEAST SCEC
CONDITIONS WILL BE FELT THROUGH LATE AFTERNOON. CONDITIONS BECOME
RATHER TRANQUIL FOR SUNDAY BEFORE LOW LEVEL EASTERLY FLOW SETS UP
FOR THE BEGINNING OF THE WORK WEEK.
FCSTID = 23
AMG 64 82 59 82 / 30 20 0 0
SSI 64 82 62 81 / 70 30 30 0
JAX 66 85 61 82 / 70 30 30 0
SGJ 67 85 64 82 / 70 30 30 10
GNV 66 85 61 85 / 70 30 30 10
OCF 66 85 61 85 / 70 30 30 10
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES THROUGH THIS EVENING.
...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...SEVERE THUNDERSTORM WATCH FOR CHARLTON...CAMDEN...AND GLYNN
THROUGH 5PM.
...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
DEESE/ENYEDIHazardous weather outlook, Apr 25, 1:48 PM EST, 1 hour 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT FRI APR 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS AND PORTIONS OF NORTH FLORIDA UNTIL 5 PM...
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST FLORIDA UNTIL 7 PM...
...SEVERE THUNDERSTORM WATCH FOR MOST OF INTERIOR GEORGIA AND THE
NORTHERN SUWANNEE VALLEY HAS BEEN CANCELED...
STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS
AFTERNOON EVENING. SOME OF THESE STORMS WILL REACH SEVERE LIMITS. THE
PRIMARY HAZARDS WILL BE WIND GUSTS TO 60 MPH...HAIL UP TO NICKEL
SIZE...AND PERIODS OF TORRENTIAL RAINFALL. ISOLATED TORNADOES ARE
ALSO POSSIBLE. ACTIVITY WILL MOVE OFF THE COAST THROUGH THE AFTERNOON
AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON MAINLY OVER
NORTHEAST FLORIDA AND ALONG THE GEORGIA COAST. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED IN THE WATCH AREA. ELSEWHERE...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ABE/JD/SEC
In the hours before
Special weather statement, Apr 25, 12:36 PM EST, 2 hours 14 minutes before
FLZ023-GAZ150-164-251815-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT FRI APR 25 2003
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BAKER...WARE AND
CHARLTON COUNTIES THROUGH 215 PM...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BAKER COUNTY...OR ABOUT
16 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 35 MPH. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
CARROLL
Special weather statement, Apr 25, 1:00 PM EST, 1 hour 50 minutes before
FLZ020>023-251845-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI APR 25 2003
...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...EASTERN HAMILTON...
COLUMBIA AND BAKER COUNTIES THROUGH 245 PM...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS FROM SUWANNEE SPRINGS TO
OLUSTEE...MOVING NORTHEAST AT 30 MPH. THESE CLUSTERS OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE
SPRINGS...WELLBORN...WATERTOWN...SUWANNEE VALLEY...AND LULU THROUGH
245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
CARROLL
Special weather statement, Apr 25, 1:39 PM EST, 1 hour 11 minutes before
FLZ040-251915-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT FRI APR 25 2003
...STRONG THUNDERSTORM WILL IMPACT NORTHEAST MARION COUNTY THROUGH
315 PM EDT...
AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BURBANK...OR ABOUT
7 MILES NORTHEAST OF OCALA...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...FORT MCCOY...
SALT SPRINGS...ORANGE SPRINGS AND HOG VALLEY THROUGH 315 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
ZAPPE
Special weather statement, Apr 25, 1:41 PM EST, 1 hour 9 minutes before
FLZ020-021-GAZ132>136-149>152-162-163-252100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT FRI APR 25 2003
...TORNADO WATCH NO LONGER IN EFFECT FOR APPLING...ATKINSON...
BACON...BRANTLEY...CLINCH...COFFEE...ECHOLS...HAMILTON...JEFF
DAVIS...PIERCE...SUWANNEE...WARE... AND WAYNE COUNTIES...
AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM NEAR BRUNSWICK
GEORGIA TO TRENTON FLORIDA. AREAS NORTHWEST OF THIS LINE WERE
EXPERIENCING MAINLY LIGHT TO MODERATE RAIN. ALTHOUGH ISOLATED
THUNDERSTORMS ARE STILL POSSIBLE IN THE RAIN AREA...THE RISK OF
SEVERE WEATHER HAS GREATLY DIMINISHED.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
CARROLL
Special weather statement, Apr 25, 2:08 PM EST, 42 minutes before
FLZ032-033-251945-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT FRI APR 25 2003
...STRONG THUNDERSTORMS WILL IMPACT CLAY AND ST. JOHNS COUNTIES
THROUGH 345 PM...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF DOCTORS INLET...OR
ABOUT 7 MILES WEST OF ORANGE PARK...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOCTORS INLET...
BELLAIR-MEADOWBROOK TERRA...ASBURY LAKE...ORANGE PARK...
SWITZERLAND...FRUIT COVE...DURBIN AND GUANA RIVER STATE PARK THROUGH
345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
ZAPPE
Special weather statement, Apr 25, 2:42 PM EST, 8 minutes before
FLZ038-252015-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI APR 25 2003
...STRONG THUNDERSTORMS WILL IMPACT FLAGLER COUNTY THROUGH 415 PM...
AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF MARINELAND...OR ABOUT 6
MILES NORTH OF ANDALUSIA...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MARINELAND THROUGH 415 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
SHASHY
Funnel Cloud, Marion
- When
- April 25, 2:50 PM EST to 3:15 PM EST
- Where
- Marion County, 6 mi E of Silver Spgs
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Funnel cloud moving south, no touchdown reported.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, April 25, 20033 injured · $3.9 million · 4.5 in hail · 9 events
- Tornado and Hail in Alabama, April 25, 2003$1.7 million · F0 · 13 events
- Flood in Alaska, April 25 to 30, 2003$2.0 million · 1 event
- Hail and Damaging Winds in Georgia, April 25, 20032 injured · $365,000 · 2 in hail · 18 events
- Hail in Alabama, April 25, 2003$615,000 · 2 in hail · 7 events
- Hail in Mississippi, April 25, 2003$344,000 · 2.5 in hail · 19 events
- Tornado in Alabama, April 25, 2003$100,000 · F1 · 1 event
- Tornado in Florida, April 25, 2003$250,000 · F0 · 1 event
- Hail in Alabama, April 25, 2003$108,000 · 2.5 in hail · 3 events
- Tornadoes in Alabama, April 25, 2003$103,000 · F0 · 2 events
- Strong Wind in Alabama, April 25, 2003$100,000 · 2 events
- Tornado in Florida, April 25, 2003$100,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347944.